Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What does Sinus Rhythm ST T changes in the septal lead in my EKG report indicate ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11672 Questions
I am a 34 yo female that was diagnosed with mastocytosis in early 2008. I've managed to go 3 years without medications but this year it seems my symptoms have gotten worse and in April I started taking Singulair 10mg and Allegra 180 mg every day and Zantac as needed. Recently for about a month and 1/2 I've been experiencing dizziness/lightheadedness mostly in the afternoon, but occassionally in the mornings. It's usually when I'm sitting at my desk or lying on the couch, not upon standing or anything. I've had some chest pains that I can't explain, more like gas pains or cramps in my upper chest area. For years I've experienced a butterfly feeling with my heart but it's always been pretty sporadic. Lately the feeling feels more like my heart is flopping and it's happening more frequently. Once a day but more like every other day now. When I was first diagnosed with masto, I had a cardio work up (EKG and ultrasound) and everything looked great, but the doctor did find a heart murmur that I knew nothing about. My PCP examined me today and thought he heard something a little weird with my heart so he performed an EKG. He ran it twice and the report he gave me stated: Sinus Rhythm ST T changes in the septal lead, Changes are abnormal for age and sex. Can you tell me what this could potentially indicate? He is sending me to a cardiologist. I know anemia and dehydration can cause issues, I don't drink enough liquids so is it possible that's what's causing the dizziness? Is this EKG something to be concerned about? I do not drink alcohol, I do not have a history of high blood pressure and I am otherwise healthy except for the mastocytosis. I am not overweight. I've been recording my blood pressure over the last 5 days and it has been lower than usual for me. A copy of my EKG is attached in a separate e-mail.
Posted Fri, 27 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 23 minutes later

Thanks for writing to us.

The dizziness and light headedness that you are feeling is probably due to anemia and low fluid intake.
Singulair also causes light headedness and mild headache in the initial days which gradually tapers off as you continue with it.

The ST-T changes that you saw in the septal leads might be indicative of mild ishaemic changes although your history is not suggestive of the presence of any high risk factors. These mild changes might be incidental and need further confirmation with other tests like tread mill test, stress ECG and probably an angiogram for which you have been referred to a cardiologist.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor